Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 17, 2009, 1:58 PM CDT for 4 counties in Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2009, 1:58 PM CDT (18:58 UTC)
- Expired
- Apr 17, 2009, 2:19 PM CDT
- In force
- 21 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Austin County, TX, Harris County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 10:24 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 171858
TORHGX
TXC015-201-473-477-171930-
/O.NEW.KHGX.TO.W.0012.090417T1858Z-090417T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
158 PM CDT FRI APR 17 2009
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN AUSTIN COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
NORTHERN WALLER COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 230 PM CDT
* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO THIS TORNADO
WAS LOCATED NEAR HEMPSTEAD... MOVING EAST AT 15 MPH.
* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLER...PRAIRIE VIEW AND PINE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT UNTIL 5 PM CDT FOR THE WARNED AREA.
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3024 9599 3024 9592 2999 9580 2997 9614
3011 9624
TIME...MOT...LOC 1858Z 253DEG 12KT 3006 9610
$$1 follow-up statement
000
WWUS54 KHGX 171919
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
219 PM CDT FRI APR 17 2009
TXC015-201-473-477-171929-
/O.CAN.KHGX.TO.W.0012.000000T0000Z-090417T1930Z/
WASHINGTON TX-WALLER TX-HARRIS TX-AUSTIN TX-
219 PM CDT FRI APR 17 2009
...THE TORNADO WARNING FOR AUSTIN...HARRIS...WALLER AND WASHINGTON
COUNTIES IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND
IS NO LONGER CAPABLE OF PRODUCING A TORNADO.
A TORNADO WATCH IS IN EFFECT UNTIL 5 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3024 9599 3024 9592 2999 9580 2997 9614
3011 9624
TIME...MOT...LOC 1919Z 253DEG 12KT 3008 9602
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 12:50 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 17, 12:50 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1250 PM CDT FRI APR 17 2009
.DISCUSSION...
18Z TAF DISCUSSION.
&&
.AVIATION...
ON GOING TRENDS OF THE MCS OVER THE BRAZOS VALLEY INDICATE SLOW
MOVEMENT INTO THE I-45 COORIDOR. WILL SEE PREVAILING VCTS/TSRA
THROUGH THE EVENING HOURS PERHAPS LONGER DEPENDING ON HOW MUCH
INSTABILITY THE STORMS CAN TAP. INSTABILITY IS LIMITED ACROSS
AREAS NORTH OF I-10 BUT THIS UNSTABLE AIR COULD MOVE FURTHER
NORTH THIS AFTERNOON WITH STRONG LLJ PRESENT. WILL LIKELY SEE
+TSRA BUT WILL HOLD OFF ON MENTIONING HAIL/GR FOR NOW DUE TO
LIMITED INSTABILITY AT THE MOMENT. OVERNIGHT SHOULD SEE A LULL IN
ACTIVITY AND THEN SATURDAY SHOULD HAVE ANOTHER ROUND OF TSRA IN
THE LATE MORNING. POSSIBLE TO GET ANOTHER SQUALL LINE DEVELOPING
C TX OVERNIGHT WHICH WILL MOVE INTO THE AREA MUCH LIKE TODAY.
EXTENDED PART OF THE TAF TRIES TO INDICATE A HIGH POSSIBILITY OF
A SECOND ROUND OF STORMS. WINDS WILL LIKELY VEER FROM ESE TO MORE
SSE OVER THE NEXT 24 HRS.
39
&&
.PREV DISCUSSION... /ISSUED 1130 AM CDT FRI APR 17 2009/
DISCUSSION...
A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN COUNTIES OF SOUTHEAST TEXAS.
HAVE BEGUN TO RECEIVE SOME REPORTS OF FLOODING DEVELOPING IN COLORADO
COUNTY WHERE THE HEAVIEST RAINFALL HAS BEEN INDICATED. EVERYTHING IS
MOVING RATHER SLOWLY TO THE EAST WHICH IS INCREASING THE THREAT OF
FLOODING. THE WATCH IS IN EFFECT UNTIL 5 PM. 42
PREV DISCUSSION... /ISSUED 1043 AM CDT FRI APR 17 2009/
DISCUSSION...
TORNADO WATCH 160 HAS BEEN ISSUED FOR ALMOST ALL OF SOUTHEAST TEXAS...THE
BAYS AND THE NEARSHORE WATERS UNTIL 5 PM THIS AFTERNOON. CONDITIONS
ARE BECOMING INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT
THIS MORNING AND THIS AFTERNOON AS ACTIVITY CONTINUES TO DEVELOP AHEAD
OF THE EASTWARD MOVING CENTRAL/NORTH TEXAS MCS. HEAVY RAINFALL IS ALSO
BECOMING AN INCREASING THREAT. AN URBAN AND SMALL STREAM FLOOD ADVISORY
HAS ALREADY BEEN ISSUED FOR THE CURRENT ACTIVITY OUT WEST...AND IT IS
POSSIBLE THAT UPGRADES TO WARNINGS MIGHT BE NEEDED IF SOME SERIOUS TRAINING
PERSISTS. 42
PREV DISCUSSION... /ISSUED 957 AM CDT FRI APR 17 2009/
DISCUSSION...
HILL COUNTRY THROUGH NORTH TEXAS MCS IS SLOWLY MOVING EASTWARD TOWARD
SOUTHEAST TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING
AND STRENGTHENING AHEAD OF THE MCS JUST NEXT TO OUR WESTERNMOST COUNTIES.
THESE STORMS ARE TRAINING ARE ARE PROBABLY PRODUCING SOME MODERATE TO
HEAVY RAINFALL TOTALS. EXPECT ALL OF THIS ACTIVITY TO CONTINUE MOVING
TO THE EAST INTO OUR AREA IN THE NEXT FEW HOURS. THIS AFTERNOON LOOKS
WET FOR MUCH OF SOUTHEAST TEXAS...ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 10 CORRIDOR. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
(AVERAGE 1 TO 2 INCHES WITH ISOLATED 3 TO 6 INCH TOTALS FOR TODAY AND
TONIGHT) IN OUR AREA...AND THIS MAY LEAD TO THE ISSUANCE OF A FLOOD
WATCH EITHER LATER TODAY OR TONIGHT. THERE IS ALSO A CHANCE THAT SOME
OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE. FORECAST HAS BEEN
UPDATED TO RAISE THE RAIN CHANCES OUT WEST...TO BEEF UP AREA RAINFALL
TOTALS...AND TO MENTION SEVERE AREA WIDE. ANOTHER ROUND OR TWO OF STORMS
IS STILL ANTICIPATED LATER TONIGHT AND/OR ON SATURDAY. 42
PREV DISCUSSION... /ISSUED 626 AM CDT FRI APR 17 2009/
AVIATION...
VARIABLE LOW CLOUD CEILINGS OVER CWFA EARLY THIS MORNING FROM
1500-4000 FT. CONVECTIVE CLUSTER OVER HILL COUNTRY EXTENDING TO
NORTH CENTRAL TEXAS EXPECTED TO CONTINUE MOVING EAST. 4 KM WRF
INDICATE AREA OF PRECIP DEVELOPING OVER COASTAL BEND THIS MORNING
AND THEN MOVING NORTHEAST TO OUR REGION BLENDING WITH APPROACHING
CONVECTION FROM WEST. GFS AND NAM BUFR SOUNDINGS WOULD SUPPORT
TSTM ACTIVITY LATE MORNING TO AFTERNOON. WE DID INDICATE TEMPO
TSRA DURING THIS PERIOD. EAST TO EAST-SOUTHEAST WINDS WILL BE THE
PREVAILING DIRECTION. TIGHTER GRADIENT NOTED ACROSS SOUTHWEST
AND COASTAL REGIONS. 37
PREV DISCUSSION... /ISSUED 444 AM CDT FRI APR 17 2009/
DISCUSSION...
WARM ADVECTION AND AN UPPER LEVEL DISTURBANCE RESULTED IN
SCATTERED CONVECTIVE DEVELOPMENT ACROSS SE TX THURSDAY EVENING.
WATER VAPOR IMAGERY SHOWS THE LARGE UPPER LOW CENTERED ALONG THE
COLORADO/NEW MEXICO BORDER. SFC ANALYSIS SHOWS A WARM FRONT
SITUATED OFF THE UPPER TX COAST...WITH SFC DEWPOINTS IN THE LOWER
70S TO THE SOUTH OF THE BOUNDARY. MOISTURE HAS INCREASED IN THE
LAST 24 HRS...WITH 850 MB DEWPOINTS NOW IN THE 10-12C RANGE AND
PWS UP TO 1.2-1.4 INCHES ALONG THE COAST. A LARGE MCS IS MOVING
ACROSS THE EDWARDS PLATEAU/BIG COUNTRY REGION AND WILL SHIFT EAST
INTO CENTRAL TX THIS MORNING. GFS BUFR SOUNDINGS SHOW ONLY WEAK
CAPPING PLACE TODAY WITH CONVECTIVE TEMPS IN THE 70S. UPPER FLOW
WILL REMAIN DIFFLUENT AHEAD OF THE UPPER LOW OVER THE SRN PLAINS.
WARM FRONT IS EXPECTED TO PUSH INLAND ACROSS SE TX TODAY. AIRMASS
IS EXPECTED TO BECOME VERY UNSTABLE ALONG/SOUTH OF THE BOUNDARY
WITH LIS DROPPING TO -4 TO -8 RANGE AND CAPES IN EXCESS OF 2500
J/KG. THE QPF FORECAST FROM THE LATEST 4KM WRF-NMM RUN SHOWS GOOD
COVERAGE OF CONVECTIVE DEVELOPMENT OVER SE TX THIS AFTN BOTH ALONG
THE WARM FRONT AS IT PUSHES INLAND AND THE REMNANTS OF THE MCS
(CONVECTIVE OUTFLOW) AS IT MOVES INTO SE TX. BACKED SFC WINDS WILL
RESULT IN FAIRLY STRONG LOW LEVEL SHEAR OVER THE AREA (HELICITIES
>200 M2/S2). HAVE FORECAST LIKELY POPS AREAWIDE...AFTER 18Z. BEST
COVERAGE WILL BE OVER THE NORTH WHERE STRONGEST LOW LEVEL
CONVERGENCE WILL BE PRESENT. WILL MENTION POTENTIAL OF
SEVERE...WITH BEST CHANCE WEST OF THE I-45 CORRIDOR. LOCALLY HEAVY
DOWNPOURS WILL BE POSSIBLE AS WELL.
LITTLE CHANGE IS EXPECTED TONIGHT/SATURDAY. ATMOSPHERE WILL REMAIN
UNSTABLE (LIS -4 TO -8) WITH 40 KT LOW LEVEL JET CONTINUING TO
TRANSPORT DEEP MOISTURE INTO THE AREA. PWS OF 1.5-1.8 INCHES WILL
BE RUNNING ABOUT 2 STD DEVIATIONS ABOVE NORMAL. AS INDICATED BY
THE LATEST WRF QPF FORECAST AT LEAST A COUPLE MORE ROUNDS OF
THUNDERSTORMS CAN BE EXPECTED. WILL LIKELY SEE A FEW HOURS BREAK
BETWEEN EACH ROUND BUT SINCE MESOSCALE EVENTS CANT BE TIMED WILL
JUST BLANKET HIGH POPS THROUGH SATURDAY EVENING. MODELS CONTINUE
TO PING THE SATURDAY AFTN/EVENING TIME FRAME AS THE PERIOD OF THE
STRONGEST OVERALL LIFT AS TROUGH AXIS APPROACHES FROM THE WEST AND
SFC/850 MB FRONTS PUSH ACROSS THE AREA. LOW LEVEL SHEAR WILL
REMAIN SUPPORTIVE OF ISOLATED SEVERE THROUGH SATURDAY EVENING. SPC
HAS OUTLOOKED MOST OF THE CWA IN SLIGHT RISK FOR DAY 2. HPC IS
FORECASTING SOME IMPRESSIVELY HEAVY RAINFALL AMOUNTS FOR THIS
EVENT...WIDESPREAD TOTALS OF 3 TO 5 INCHES OVER THE ENTIRE CWA.
GIVEN THE ONGOING DROUGHT CONDITIONS AND HIGH FFG VALUES WILL HOLD
OFF ON ISSUING A WATCH AT THIS TIME. HOWEVER...WILL BEEF UP
RAINFALL FCST IN THE HWO A BIT...MAINLY FOR THE NORTH AND MENTION
POSSIBILITY OF ISOLATED FLOODING ISSUES.
SFC DRYLINE AND UPPER TROUGH AXIS WILL PUSH ACROSS SE TX LATE
SATURDAY NIGHT ENDING THE PRECIP. TEMPS SUNDAY WILL LIKELY GET
VERY WARM ESPECIALLY OVER WESTERN ZONES WITH THE SUNSHINE
RETURNING. COLD FRONT WILL CROSS SE TX LATE SUNDAY. DRY AND
PLEASANT CONDITIONS ARE IN STORE FOR THE FIRST HALF OF NEXT WEEK
AS LONGWAVE TROUGHING OVER THE EAST REINFORCES THE CONTINENTAL
AIRMASS OVER THE AREA. ONSHORE FLOW RETURNS LATE NEXT WEEK AS
TROUGHING DEVELOPS TO THE WEST...SO EXPECT WARM/HUMID CONDITIONS
NEXT WEEKEND.
35
MARINE...
PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THIS COMING NIGHT WITH
APPROACHING STORM SYSTEM. VERY LONG FETCH ALREADY IN PLACE ACROSS
GULF WITH SOUTHEAST WINDS. WINDS RUNNING ABOUT 20 KTS ACROSS COASTAL
WATERS EARLY THIS MORNING WITH WAVE HEIGHTS 5 TO 7 FEET BUT TRENDING
UPWARD. WILL CONTINUE SCA FOR MARINE REGION. GRADIENT WILL LOOSEN
GRADUALLY LATER ON SATURDAY WITH DEVELOPING PRE-FRONTAL TROUGH OVER
SOUTHEAST TEXAS AND ASSOCIATED FRONTAL BOUNDARY SLIGHTLY FARTHER
NORTHWEST. THIS FRONT INDICATED TO PUSH ACROSS THE MARINE REGION
USHERING A MODERATE OFFSHORE FLOW. WAVE HEIGHTS EXPECTED TO
GRADUALLY LOWER LATE SATURDAY NIGHT TO SUNDAY. PREVIOUS LONG
SOUTHEAST FETCH AND SUSTAINED STRONG ONSHORE FLOW WILL RESULT IN A
SLOWER PROCESS OF LOWERING WAVE HEIGHTS DESPITE OFFSHORE FLOW
USHERED BY COLD FRONT LATER IN THE WEEKEND. 37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 64 76 61 80 / 80 60 60 40 0
HOUSTON (IAH) 75 67 78 63 83 / 70 60 60 60 10
GALVESTON (GLS) 74 69 76 68 80 / 60 50 60 60 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
HOUSTON...MADISON...MONTGOMERY...TRINITY...WALKER...
WALLER...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...39Hazardous weather outlook, Apr 17, 5:05 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 505 AM CDT FRI APR 17 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-181200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 505 AM CDT FRI APR 17 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS THROUGH SATURDAY EVENING... ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE AND INCREASING MOISTURE LEVELS WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS MAINLY THIS AFTERNOON AND TONIGHT. THE COMBINATION OF A HIGHLY UNSTABLE AIRMASS AND SIGNIFICANT SHEAR IN THE LOW LEVELS WILL RESULT IN THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL DAMAGING WINDS...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE PRIMARY THREAT AREA FOR SEVERE WEATHER WILL BE WEST OF THE INTERSTATE 45 CORRIDOR. IN ADDITION...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. MINOR FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS WILL BE POSSIBLE WHERE TRAINING OF STORMS OCCURS. HOWEVER...RECENT DRY CONDITIONS ARE EXPECTED TO MITIGATE THE OVERALL FLOODING THREAT. RAINFALL TOTALS THROUGH EARLY SATURDAY ARE EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH ISOLATED TOTALS OF 3 TO 6 INCHES POSSIBLE. STRONG EASTERLY WINDS WILL RESULT IN ELEVATED TIDE LEVELS ALONG THE UPPER TEXAS COAST AND SHORES OF THE BAYS. TIDE LEVELS WILL RUN 1 TO 2 FEET ABOVE NORMAL. .DAY TWO...SATURDAY THROUGH SATURDAY NIGHT A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH SATURDAY EVENING. THE COMBINATION OF A HIGHLY UNSTABLE AIRMASS AND SIGNIFICANT SHEAR IN THE LOW LEVELS WILL RESULT IN THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL DAMAGING WINDS...WITH ISOLATED TORNADOES ALSO POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE AGAIN POSSIBLE. STORM TOTAL RAINFALL AMOUNTS THROUGH EARLY SUNDAY ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES NORTH OF THE INTERSTATE 10 CORRIDOR TO 1 TO 3 INCHES SOUTH OF INTERSTATE 10. LOCALIZED RAINFALL TOTALS OF 4 TO 7 INCHES WILL BE POSSIBLE. FLOODING PROBLEMS WILL BE POSSIBLE WHERE TRAINING OF STORMS OCCURS. A COLD FRONT WILL CROSS THE AREA LATE SATURDAY NIGHT ENDING THE RAIN CHANCES AS THE THUNDERSTORM ACTIVITY SHIFTS INTO THE GULF OF MEXICO. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME THROUGH SATURDAY EVENING.
In the hours before
Local storm report, Apr 17, 1:02 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
102 PM CDT FRI APR 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM HAIL WEIMAR 29.70N 96.78W
04/17/2009 M0.50 INCH COLORADO TX EMERGENCY MNGR
MARBLE SIZED HAIL REPORTED IN WEIMAR.
1248 PM HEAVY RAIN WEIMAR 29.70N 96.78W
04/17/2009 M5.00 INCH COLORADO TX COUNTY OFFICIAL
TWO ROADS CLOSED INCLUDING FM 155...JUST SOUTH OF WEIMAR.
&&
DHELVYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:54 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 36 min |
| Apr 16, 8:30 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 45 min |
| Apr 17, 10:25 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 50 min |
| Apr 17, 10:36 AM CDT | Areal Flood Advisory | HGX | Austin, Burleson, Colorado, Washington | 114 min |
| Apr 17, 11:06 AM CDT | Flash Flood Warning | HGX | Colorado | 114 min |
| Apr 17, 11:12 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 48 min |
| Apr 17, 11:24 AM CDT | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 33 hr |
| Apr 17, 12:13 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Waller, Washington | 47 min |
| Apr 17, 12:21 PM CDT | Tornado Warning | HGX | Austin, Colorado, Waller | 39 min |
| Apr 17, 12:30 PM CDT | Tornado Warning | HGX | Austin, Waller, Washington | 36 min |
| Apr 17, 12:45 PM CDT | Flash Flood Warning | HGX | Austin, Colorado, Washington | 3 hr |
| Apr 17, 12:53 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson | 3 hr |
| Apr 17, 1:38 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Harris, Waller, Washington | 37 min |
| Apr 17, 2:24 PM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Grimes, Harris, Montgomery, Walker and 2 more | 3 hr |
| Apr 17, 2:38 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| Apr 17, 3:04 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 56 min |
| Apr 17, 3:14 PM CDT | River Flood Warning | HGX | Lavaca | 65 hr |
| Apr 17, 3:15 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Harris, Liberty, Montgomery, Waller | 3 hr |
| Apr 17, 3:27 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 48 min |
| Apr 17, 3:33 PM CDT | River Flood Warning | HGX | Lavaca | 43 hr |
| Apr 17, 3:38 PM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Waller, Washington | 112 min |
| Apr 17, 3:43 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 47 min |
| Apr 17, 3:51 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Apr 17, 3:58 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 47 min |
| Apr 17, 4:01 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 59 min |
| Apr 17, 4:05 PM CDT | Special Marine Warning | HGX | 115 min | |
| Apr 17, 4:16 PM CDT | River Flood Warning | HGX | Colorado, Wharton | 18 hr |
| Apr 17, 4:20 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Grimes, Harris, Montgomery, Waller | 40 min |
| Apr 17, 4:28 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 3 hr |
| Apr 17, 5:49 PM CDT | Special Marine Warning | HGX | 73 min | |
| Apr 17, 5:51 PM CDT | Areal Flood Advisory | HGX | Galveston | 54 min |
| Apr 17, 6:22 PM CDT | Special Marine Warning | HGX | 83 min | |
| Apr 17, 6:45 PM CDT | Special Marine Warning | HGX | 90 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.